Orthogonal polynomials on $R^+$ and birth-death processes with killing

Pauline Coolen-Schrijner, Pauline Coolen-Schrijner, Erik A. van Doorn

    Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

    Abstract

    The purpose of this paper is to extend some results of Karlin and McGregor's and Chihara's concerning the three-terms recurrence relation for polynomials orthogonal with respect to a measure on the nonnegative real axis. Our findings are relevant for the analysis of a type of Markov chains known as birth-death processes with killing.
    Original languageUndefined
    Title of host publicationDifference Equations, Special Functions and Orthogonal Polynomials, Proceedings of the International Conference
    EditorsS. Elaydi, J. Cushing, R. Lasser, A. Ruffing, V. Papageorgiou, W. Van Assche
    Place of PublicationSingapore
    PublisherWorld Scientific
    Pages726-740
    Number of pages15
    ISBN (Print)978-981-270-643-0
    DOIs
    Publication statusPublished - 2007
    EventDifference Equations, Special Functions and Orthogonal Polynomials, International Conference - Munich, Germany
    Duration: 25 Jul 200530 Jul 2005

    Publication series

    Name
    PublisherWorld Scientific
    NumberLNCS4549

    Conference

    ConferenceDifference Equations, Special Functions and Orthogonal Polynomials, International Conference
    Period25/07/0530/07/05
    Other25-30 July 2005

    Keywords

    • MSC-60J80
    • MSC-42C05
    • Birth-death process
    • Favard's theorem
    • IR-64327
    • Three-terms recurrence relation
    • EWI-10995
    • METIS-241877
    • Stieltjes moment problem

    Cite this